MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC 1818910 AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC 1818910 AML LG STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155402120
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Discomfort (2330); Injury (2348)
Date of Event 12/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Initial procedure, (b)(6) 2008 : left total hip replacement.Patient was originally implanted with size 46 asr unipolar femoral component, asrtaper sleeve adaptor and size 52 asr total acetabular component.Preoperative diagnosis-severe left coxarthrosis (prior to (b)(6) 2008 surgery).It was reported by legal that the patient was revised on (b)(6) 2015 patient had a total left hip revision.The pre-op diagnosis was a pseudotumor and contained bone loss (left femur and left acetabulum).The surgery involved removal of the left hip pseudotumor, revision of the acetabular cavity, total left hip replacement.Allograft-left acetabulum and left femur.(b)(6) 2018: medical records and translated document received.After review of medical records for mdr reportability, it was indicated that the patient was revised due to pseudotumor type tissue reaction to a total left hip replacement with contained bone loss.The revision notes report that when they opened the junction between the scar tissue and the posterior part of the greater trochanter, a large amount of greenish serous fluid was found.An abnormal tissue reaction with greenish hyperplastic tissue in the back of the hip prosthesis and brownish hyperplastic tissue in front was also observed.Presence of metallosis at the junction between the head, neck and femoral prosthesis was also noted.It was observed that on the posterior side of the femoral prosthesis, there was an enormous cavity which required an allograft.It was also reported that there were some contained bone loss in the anterior and inferior areas of the acetabular component and these areas were cleaned with a curette to remove poor-quality tissue.Clinic visits show that patient had intermittent pain, discomfort and metallosis.Ultrasound confirms fluid buildup.Lab results also indicate elevated c-reactive protein, chromium and cobalt ion levels.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Product complaint # :(b)(4).Investigation summary the asr platform was voluntarily recalled from the market in august 2010, and the asr product codes are now considered inactive.Further investigation of this individual incident will not be undertaken.The investigation regarding the root cause(s) and/or corrective actions was conducted under mdd capa-001226.Ongoing post market surveillance is conducted per our procedures for this product.

Brand Name
AML LG STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7352390
Report Number1818910-2018-55534
Device Sequence Number16324573
Product Code JDI
UDI-Device Identifier10603295058342
UDI-Public10603295058342
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2011
Device Catalogue Number155402120
Device Lot NumberA3DB41000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR